Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 10, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at May 24, 2013, 10:26 AM CDT for 11 counties in Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 10:26 AM CDT (15:26 UTC)
- Expired
- May 24, 2013, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS73 KLBF 241526 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1026 AM CDT FRI MAY 24 2013 ...STRONG WINDS OVER NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON... .A TIGHT PRESSURE GRADIENT OVER NORTH CENTRAL NEBRASKA WILL CAUSE STRONG NORTHWEST WINDS OVER NORTH CENTRAL NEBRASKA EAST OF A LINE FROM VALENTINE TO BROKEN BOW. NEZ005>010-026>029-038-242330- /O.NEW.KLBF.WI.Y.0010.130524T1526Z-130525T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 1026 AM CDT FRI MAY 24 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: LATE MORNING THROUGH THIS AFTERNOON. * WINDS:NORTHWEST WINDS OF SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS:STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
1 follow-up statement
783 WWUS73 KLBF 242357 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 657 PM CDT FRI MAY 24 2013 NEZ005>010-026>029-038-250100- /O.EXP.KLBF.WI.Y.0010.000000T0000Z-130525T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 657 PM CDT FRI MAY 24 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. * WINDS: WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS. $$ TAYLOR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at May 24, 10:18 AM CDT, 8 minutes earlier.
Area forecast discussion, May 24, 10:18 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1018 AM CDT FRI MAY 24 2013 .SYNOPSIS... ISSUED AT 334 AM CDT FRI MAY 24 2013 AT 08Z...ANALYSIS OF THE MSL DATA SHOWED LOW PRESSURE CENTERED IN NORTHWEST COLORADO AND OVER CENTRAL WYOMING. FROM THE LOW IN COLORADO...A WARM FRONT STRETCHED ACROSS SOUTHERN COLORADO TO SOUTHWEST KANSAS AND THE TEXAS-OKLAHOMA PANHANDLE. SURFACE DEWPOINTS IN THE MID 40S TO LOWER 50S HAD SPREAD INTO SOUTHWEST SOUTH DAKOTA AND WESTERN NEBRASKA. INFRA-RED SATELLITE IMAGERY SHOWED CLOUDS STREAMING ACROSS THE HIGH PLAINS ON A LOW LEVEL JET OF 40-50KT INDICATED IN THE WSR-88 RADAR WIND PROFILERS. THE DODGE CITY SOUNDING FROM YESTERDAY EVENING WOULD INDICATE PRECIPITABLE WATER OF AN INCH OR HIGHER RIDING IN ON THE LOW LEVEL JET. && .UPDATE... ISSUED AT 1019 AM CDT FRI MAY 24 2013 WINDS EXPANDED ACROSS NORTH CENTRAL NEBRASKA AS WE BEGAN TO MIX. SEVERAL SITES NOW ABOVE ADVISORY CRITERIA SO PUT OUT A SHORT FUSED ADVISORY. UPDATE ISSUED AT 955 AM CDT FRI MAY 24 2013 UPDATED FORECAST TO ACCOUNT FOR AREAS OF DRIZZLE OVER THE SOUTHWEST. CUT BACK ON HIGHS SLIGHTLY AND INCREASED WINDS SOME. TOOK THUNDERSTORMS OUT OF THE FORECAST THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 334 AM CDT FRI MAY 24 2013 THE WARM FRONT LIFTING NORTHWARD FROM SOUTHERN COLORADO WILL GIVE A FOCUS FOR MOIST AIR LIFTING ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THIS EVENING AND OVERNIGHT. WITH VERY UNSTABLE AIR (SB-CAPE AT OR ABOVE 3000J/KG)... CONVECTION IS LIKELY TO BE STRONG. HOWEVER...THE DEEP (0-6KM AGL) BULK SHEAR OVER NORTHEAST COLORADO WILL NOT BE REAL STRONG (ON THE ORDER OF 35-45KT). STILL...SINCE THE STORMS WILL MOVE SLOWLY AT 10-15KT AND LOW LEVEL WIND FAVORS ROTATION...THAT MAY BE SUFFICIENT FOR MARGINALLY LARGE HAIL. IT APPEARS THOUGH THAT THE GREATEST RISK IS HEAVY RAIN WITH ORGANIZED CONVECTION DEVELOPING EARLY IN THE EVENING AND PUSHING TO THE NORTHEAST ACROSS CENTRAL NEBRASKA. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 334 AM CDT FRI MAY 24 2013 SATURDAY CONTINUES TO LOOK ACTIVE IN TERMS OF CONVECTION. SCATTERED EARLY MORNING SHOWERS/TSTMS WILL BE POSSIBLE...BUT ACTIVITY SHOULD BE WANING IN WAKE OF EXPECTED FRIDAY NIGHT CONVECTIVE COMPLEX. ATTENTION THEN TURNS TO SATURDAY AFTERNOON...WHEN ADDITIONAL TSTM ACTIVITY IS POSSIBLE. AT THIS TIME IT IS UNCLEAR WHERE THE BEST POTENTIAL WILL EXIST...THIS DUE TO EXPECTED FRIDAY NIGHT STORMS LIKELY HAVING AN IMPACT ON BOUNDARIES ACROSS THE AREA. THE GEM REGIONAL MODEL WAS PREFERRED OVER THE NAM...AS IT SEEMS TO HAVE A BETTER HANDLE ON THE CONVECTIVE ACTIVITY FRIDAY NIGHT. BOTH MODELS HAVE A FAIRLY DEFINED WARM FRONT SATURDAY AFTERNOON...THE NAM IS FOCUSED MORE ACROSS NORTH CENTRAL NEBRASKA WITH THE FRONT...WHILE THE GEM REGIONAL IS FARTHER SOUTH...MORE ACROSS SOUTHERN NEBRASKA. FEEL THE GEM REGIONAL FARTHER SOUTH SCENARIO IS BEST...AS THE FRONT LIKELY WILL BE PUSHED SOUTH SOME BY THE FRIDAY NIGHT COMPLEX. IF CONVECTION IS LESS FRIDAY NIGHT...THEN THE FRONT MAY END UP SOMEWHAT FARTHER NORTH. REGARDLESS...IT WILL BECOME VERY UNSTABLE NEAR THE BOUNDARY BY LATE AFTERNOON...WITH BULK SHEAR INCREASING TO 40 KTS OR GREATER DUE TO BACKED EAST/SOUTHEAST FLOW TO THE NORTH OF THE FRONT. GFS INDICATES A SUBTLE WAVE EJECTING OUT OF THE WEST COAST UPPER LEVEL LOW AROUND PEAK HEATING/EARLY EVENING...WILL GIVE THE NEEDED LIFT TO GET TSTMS GOING. MODELS HAVE BEEN FAIRLY CONSISTENT THE LAST FEW NIGHTS WITH AN MCS DEVELOPING ACROSS CENTRAL AND EASTERN NEBRASKA...SO THIS IS WHERE THE HIGHEST POPS WILL BE MAINTAINED. SEVERE STORMS POSSIBLE...WITH STEEP MID LEVEL LAPSE RATES AND ADEQUATE TO FAVORABLE DEEP LAYER SHEAR. LARGE HAIL APPEARS TO BE THE MAIN THREAT...BUT A TORNADO POTENTIAL MAY EXIST JUST NORTH OF THE WARM FRONT. AGAIN...LATER FORECASTS WILL BETTER DETERMINE WHERE THE FRONT WILL BE LOCATED. IF SFC BASED STORMS FAIL TO MATERIALIZE NEAR THE FRONT...THEN CHANCES WILL EXIST FOR ELEVATED STORMS NORTH OF THE WARM FRONT AS A HEALTHY SOUTHERLY LLJ DEVELOPS SATURDAY EVENING. CHANCES FOR TSTMS WILL BE NEARLY DAILY SUNDAY THROUGH MUCH OF NEXT WEEK...AS A LARGE UPPER LEVEL LOW SLOWLY MOVES EAST FROM THE WESTERN CONUS TOWARDS THE CENTRAL PLAINS. DIFFICULT TO NAIL DOWN WHEN AND WHERE STORMS WILL BE...BUT EVENING THROUGH THE OVERNIGHT HOURS WILL BRING THE BEST CHANCE EACH DAY. SOME SEVERE STORMS POSSIBLE FROM TIME TO TIME...BUT AGAIN EACH DAYS STORMS WILL DICTATE WHERE THE BEST FOCUS FOR THE NEXT DAY WILL BE. TEMPERATURE WISE...WARM PERIOD EXPECTED...WITH HIGHS MAINLY IN THE 70S AND 80S...AND LOWS IN THE 50S WEST TO 60S EAST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 632 AM CDT FRI MAY 24 2013 STRATUS WILL CONTINUE SPREADING OVER WESTERN NEBRASKA AND IS LIKELY TO BRING THE WIDESPREAD CEILINGS OF 1000-2000 FEET AGL...FIRST AT LBF AND WEST AROUND 13Z AND THEN VTN AND WEST AROUND 15Z. LOW CLOUDS WILL CONTINUE THROUGH THE DAY...THOUGH CEILINGS MAY GO ABOVE 2000 FEET AGL. THUNDERSTORMS THIS EVENING WILL BRING HIGHER CEILINGS TO IML...OGA AND LBF FROM 00-03Z THEN BBW AND POSSIBLY TIF 03-06Z. HAIL CAN BE EXPECTED WITH THUNDERSTORMS...AND WIND NEAR THE STORMS WILL BECOME VARIABLE AND MAY GUST OVER 45KT. LATE TONIGHT AFTER THE STORMS CLEAR THE AREA...STRATUS IS LIKELY TO RETURN AND CONTINUE INTO SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ005>010-026>029- 038. && UPDATE...POWER SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION...SPRINGER
Hazardous weather outlook, May 24, 5:19 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 AM CDT FRI MAY 24 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-251030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 519 AM CDT FRI MAY 24 2013 /419 AM MDT FRI MAY 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PANHANDLE AND SOUTHWEST NEBRASKA FRIDAY EVENING. LARGE HAIL IS THE PRIMARY THREAT AND DAMAGING WIND IS POSSIBLE. BECAUSE THE STORMS WILL BE FAIRLY SLOW-MOVING...HEAVY RAIN IS ALSO A THREAT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONT AS IT LIFTS NORTHEASTWARD INTO THE HIGH PLAINS. AT THIS TIME...WE BELIEVE THAT STORMS WILL DEVELOP ON HIGHER TERRAIN IN NORTHEAST COLORADO AND MOVE NORTHEASTWARD ACROSS SOUTHWEST AND THEN CENTRAL NEBRASKA. THE GREATEST THREAT OF SEVERE WEATHER IS IN SOUTHWEST NEBRASKA INCLUDING WESTERN LINCOLN COUNTY AND MOST OF KEITH... PERKINS...CHASE...DEUEL AND SOUTHERN GARDEN COUNTIES. OTHER AREAS...SUCH AS CUSTER COUNTY COULD RECEIVE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY THROUGH MONDAY. RISKS WITH THE STORMS INCLUDE LARGE HAIL...DAMAGING WIND AND HEAVY RAIN. WATCH FUTURE FORECASTS FOR REFINEMENT IN LOCATION AND TIMING OF STORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY AND SUNDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 57 min |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.